Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Numbness in the face
Jun 8, 2011

Hi Doc, I really need some advice here. I am 34 yo HIV positive male, I was diagnosed with HIV about 4 years ago. I developed a sharp pain down my spine and was taken to the ER and hospitalized for week. I had a high fever for couple of days and then the symptoms resolved. I was left with temporary paralysis in my feet which also resolved when I started HAART (CD4 350). This incident happened 3 years ago. I was put on efavirenz and kivexa for 4 months and then was taken off due to efavirenz and abacavir resistance. Then I was put on darunavir, viread and raltegravir which is my current regiment. I have been undetectable since I started those meds. my CD4 count is averaging 1100. I have always had some strange electric pulsation in my feet and high frequency of them going to sleep, since I started the meds. Nothing really painful or anything. Just a bit annoying but easy to deal with. Now, suddenly I feel like the left side of my head and the bridge of my nose are numb. I have normal sensation to touch and no paralysis. It just feels like I have a kilo of weight on top of nose and between my eyes and kind of tingling pressure on the side of head. This started 10 days ago, right in the middle of the exam period (I am a mature student studying molecular biology). What do you think this is? can it be Neuropathy? MS? I am just worried that it will never resolve. Also, would Neuropathy eventually lead to paralysis? Should I see my doctor or wait and see if it just due to the stress I am experiencing at the moment?. Looking forward to hear from you. Thanks in advance. Adam, UK

Response from Dr. Henry

I would be concerned about some form of Bell's palsy involving facial nerve (often of unknown etiology though sometimes due to herpes or other infections). It can occur in general population as well as HIV+ persons with good CD4 counts. I recommend getting an evaluation by your HIV doc to determine if their is any objective evidence of facial nerve partial paralysis or dysfunction that may need treatment or is some other factor involved. KH



Previous
Loosing weight
Next
concerened

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement